Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 210, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 30, 2008, 1:16 PM EDT for Lawrence County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2008, 1:16 PM EDT (17:16 UTC)
- Expired
- Jun 30, 2008, 1:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
County Lawrence County, KY
The radar
The Jackson,KY radar (KJKL), 73 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 301717
SVRRLX
KYC127-301745-
/O.NEW.KRLX.SV.W.0210.080630T1716Z-080630T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
116 PM EDT MON JUN 30 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN KENTUCKY...
THIS INCLUDES THE CITIES OF...YATESVILLE LAKE STATE PARK...
LOUISA...BLAINE...
* UNTIL 145 PM EDT
* AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR WEBBVILLE...OR ABOUT 6 MILES WEST OF
YATESVILLE LAKE STATE PARK...AND MOVING EAST AT 30 MPH. ANOTHER
SEVERE STORM WAS LOCATED SOUTHWEST OF THIS STORM.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
YATESVILLE LAKE STATE PARK BY 125 PM EDT...
LOUISA BY 135 PM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3812 8290 3815 8290 3820 8287 3825 8260
3818 8261 3816 8264 3806 8255 3802 8254
3798 8293 3799 8296 3798 8300
TIME...MOT...LOC 1716Z 262DEG 23KT 3816 8277
$$
252 follow-up statements
000
WWUS51 KRLX 301734
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
133 PM EDT MON JUN 30 2008
KYC127-301745-
/O.CON.KRLX.SV.W.0210.000000T0000Z-080630T1745Z/
LAWRENCE KY-
133 PM EDT MON JUN 30 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR LAWRENCE COUNTY IN KENTUCKY...
AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR FALLSBURG...OR ABOUT NEAR YATESVILLE LAKE
STATE PARK...MOVING EAST AT 30 MPH. ANOTHER SEVERE THUNDERSTORM WAS
LOCATED TO THE SOUTHWEST OF THIS STORM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BUCHANAN BY 140 PM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3822 8272 3825 8261 3818 8261 3816 8264
3806 8255 3802 8254 3800 8281 3798 8285
3799 8288 3799 8289
TIME...MOT...LOC 1733Z 262DEG 23KT 3817 8263
$$
25000
WWUS51 KRLX 301744
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
143 PM EDT MON JUN 30 2008
KYC127-301753-
/O.EXP.KRLX.SV.W.0210.000000T0000Z-080630T1745Z/
LAWRENCE KY-
143 PM EDT MON JUN 30 2008
...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY IN KENTUCKY
EXPIRES AT 145 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND PEA SIZE HAIL ARE STILL POSSIBLE IN SOUTHEASTERN LAWRENCE COUNTY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3822 8272 3825 8261 3818 8261 3816 8264
3806 8255 3802 8254 3800 8281 3798 8285
3799 8288 3799 8289
TIME...MOT...LOC 1743Z 262DEG 23KT 3818 8255
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 10:39 AM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 30, 10:39 AM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1039 AM EDT MON JUN 30 2008 .SYNOPSIS... AN UPPER LEVEL LOW PASSES TODAY SPREADING SPRING LIKE WEATHER TO THE ENTIRE AREA. HIGH PRESSURE BUILDS IN TONIGHT AND DOMINATES THROUGH WEDNESDAY. A COLD FRONT APPROACHES THURSDAY BUT MAY THEN STALL. && .NEAR TERM /THROUGH TONIGHT/... RADAR AND SATELLITE SHOW A CLEARLY DEFINED VORT MAX ROTATING THROUGH KY THIS MORNING. THIS FEATURE PROGGED TO SWING THROUGH THE CWA DURING THE EARLY AFTERNOON. DYNAMICS ASSOCIATED WITH THIS FEATURE AND UPPER LEVEL JET SHOULD BE ENOUGH TO OVERCOME LACK OF DAYTIME HEATING DUE TO LOW TO MID CLOUD DECK CURRENTLY OVER SE OH AND WV. UPPED POPS FOR FOR A LITTLE EARLIER START TO PRECIP...AND BROUGHT UP MAX TEMPS A FEW DEGREES OTHER WISE NO MAJOR CHANGES TO PREVIOUS PACKAGE. ACTIVITY ENDS FROM THE WEST AS ATMOSPHERIC COLUMN DRIES AND WE ENTER SUBSIDENCE REGION ON BACKSIDE OF VORT LOBE. && .SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/... HIGH PRESSURE BRINGS A WELCOME CHANGE TO DRY WEATHER TUE AND WED...ALBEIT COOL. OPTED TO LEAVE POPS THAT WERE REMOVED FOR TUE OUT. WEAK UPPER TROUGH LINGERS BUT HEIGHTS AND UPPER TEMPERATURES ARE HIGHER...AND MID LEVEL MOISTURE IS RATHER LIMITED. NEXT COLD FRONT IS STILL SHOWN TO APPROACH THU AND MOVE INTO THE AREA THU NT. SPED UP ONSET OF POPS AGAIN THU. RETURN FEED APPEARS LIMITED AT LEAST INITIALLY AHEAD OF THIS FRONT...SO THE THREAT FOR SEVERE WEATHER THU APPEARS LIMITED AS WELL AT THIS TIME. HIGHS TUE LOOKED ON TRACK...CONSISTENT WITH THE WELL-CONVERGED NUMBERS. LOWERED LOWS TUE NT TOWARD THE NEW MEX ON RADIATIVE COOLING. LOWERED HIGHS THU TOWARD NEW MEX OTHERWISE LITTLE CHANGE. && .LONG TERM /FRIDAY THROUGH SUNDAY/... ECMWF AND GFS MAINTAIN A BROAD LESS AMPLIFIED TROUGH OVER THE GREAT LAKES THROUGH THE WEEKEND. GFS THE QUICKER OF BOTH MODELS IN BRINGING IN NEXT COLD FRONT...THURSDAY NIGHT AND STALLING OVER NC FOR THE WEEKEND. ECMWF HOWEVER IS LESS BULLISH WITH FRONT...SLOWING AND STALLING JUST NORTH OF AREA FRIDAY...BEFORE SLOWLY PUSHING IT THROUGH OVER THE WEEKEND. DECIDED TO FOLLOW HPC CONSIDERING MODEL DIFFERENCES. THIS ESSENTIALLY MEANS A 50/50 BLEND OF GFS AND ECMWF. AS A RESULT CHC POPS ARE MAINTAINED THURSDAY NIGHT THROUGH SATURDAY...WITH SCHC FOR SUNDAY. THERE COULD BE WATER CONCERNS SHOULD ECMWF SOLUTION PAN OUT WITH SLOW/STALLING FRONTAL BOUNDARY FRIDAY AND SATURDAY. MAXT FROM HPC LOOKED GOOD...HOWEVER RAISED MINT DAYS 5-7 OWING TO MORE CLOUDS AND PRECIP. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... MID CLDS HV OVERSPREAD THE AREA NEGATING FG. MRNG STRATOCU IS TRYING TO DEVELOP /SCT025/...BUT IT IS HAVING A HARD TIME. AS THE UPR LVL LOW APPCHS THIS MRNG...PROB OF RW/TRW GREATLY INCS. VFR UNTIL 17-18Z WHEN PREVAILING RW ARE INTRODUCED AREAWIDE. ALLOW FOR A TEMPO MVFR THIS AFTN AT ALL AIRPORTS FOR A TRW WITH SMALL HAIL GIVEN LOW FZL. WIND GUST MAY EXCEED 20KTS...WHILE SUSTAIN SPEEDS SHALL BE CLOSE TO 12KTS THIS AFTN. THINGS QUIET DOWN AFT 0Z AS THE MID LVL WAVE WL BE TO OUR E. CIGS BORDER ON VFR/MVFR THRESHOLDS THIS EVNG. STRATOCU LIFTS AFT 6Z FM W TO E...HWVR THIS CREATES FG POTENTIAL DURING THE PREDAWN. INTRODUCED MVFR VIS AT ALL AIRPORTS SAVE FOR BKW AFT 8Z. WOULD NOT BE SURPRISED TO SEE WDSPRD IFR THE LAST FEW HRS OF THE FCST /ESP HTS AND PKB/ IF CLEARING OCCURS EARLIER. FCST CONFIDENCE IS LOW IN THE 6-12Z TUE TIME FRAME. .AVIATION OUTLOOK /AFTER 12Z TUE/...IFR FG PSBL WED MRNG. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/29 NEAR TERM...KMC SHORT TERM...TRM LONG TERM...30 AVIATION...29
Hazardous weather outlook, Jun 30, 4:01 AM EDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 401 AM EDT MON JUN 30 2008 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-010815- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 401 AM EDT MON JUN 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH SHOWERS AND STORMS TODAY AS COLD AIR ALOFT PASSES OVERHEAD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
Nearby
Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.